Bulletin of the Iranian Mathematical Society

, Volume 45, Issue 1, pp 89–102 | Cite as

Applications of a Special Generalized Quasi-Einstein Manifold

  • Bahar KırıkEmail author
  • Füsun Özen Zengin
Original Paper


In this paper, we work on some properties of generalized quasi-Einstein and pseudo Ricci symmetric generalized quasi-Einstein manifolds. Firstly, some basic concepts about generalized quasi-Einstein manifolds are given. In the second section, the holonomy theory in 4-dimensional manifolds admitting a metric g is investigated and the holonomy algebras on these manifolds are determined. Then, we examine the existence of some vector fields on pseudo Ricci symmetric generalized quasi-Einstein manifolds and we prove some theorems. In the last section, as a special generalized quasi-Einstein space-time, pseudo Ricci symmetric generalized quasi-Einstein space-time is studied and some properties of it are obtained.


Generalized quasi-Einstein manifold Holonomy Pseudo Ricci symmetric manifold Vector field 

Mathematics Subject Classification

Primary 53B20 Secondary 53C25 53C29 



The authors are thankful to the reviewer for his/her careful reading of the paper and valuable comments. One of the authors (BK) thanks The Scientific and Technological Research Council of Turkey (TÜBİTAK) for financial support. She also expresses her sincere thanks to Professor Graham Hall for many useful discussions during her research at the University of Aberdeen.


  1. 1.
    Arslan, K., Ezentaş, R., Murathan, C., Özgür, C.: On pseudo Ricci-symmetric manifolds. Balkan J. Geom. Appl. 6(2), 1–5 (2001)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Bhattacharyya, A., De, T., Debnath, D.: Mixed generalized quasi Einstein manifold and some properties. Anal. Stiintifice Ale Univ. Al. I. Cuza Din Iaşi (S.N.) Mat. LIII, 137–148 (2007)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Case, J., Shu, Y.-J., Wei, G.: Rigidity of quasi-Einstein metrics. Differ. Geom. Appl. 29(1), 93–100 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chaki, M.C.: On generalized quasi-Einstein manifolds. Publ. Math. Debr. 58(4), 683–691 (2001)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Chaki, M.C.: On super quasi-Einstein manifolds. Publ. Math. Debr. 64(3–4), 481–488 (2004)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Chaki, M.C., Maity, R.K.: On quasi-Einstein manifolds. Publ. Math. Debr. 57(3–4), 297–306 (2000)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Chaki, M.C.: On pseudo symmetric manifolds. Anal. Stiintifice Ale Univ. Al. I. Cuza Din Iaşi 33, 53–58 (1987)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Chaki, M.C.: On pseudo Ricci symmetric manifolds. Bulg. J. Phys. 15, 526–531 (1988)MathSciNetzbMATHGoogle Scholar
  9. 9.
    De, U.C., Ghosh, G.C.: On generalized quasi-Einstein manifolds. Kyungpook Math. J. 44(4), 607–615 (2004)MathSciNetzbMATHGoogle Scholar
  10. 10.
    De, U.C., Mallick, S.: On the existence of generalized quasi-Einstein manifolds. Arch. Math. 47(4), 279–291 (2011)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Deszcz, R.: On Ricci-pseudosymmetric warped products. Demonstr. Math. 22, 1053–1065 (1989)zbMATHGoogle Scholar
  12. 12.
    Deszcz, R.: On pseudosymmetric spaces. Bull. Belg. Math. Soc. Ser. A 44, 1–34 (1992)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Deszcz, R., Glogowska, M., Hotlos, M., Şentürk, Z.: On certain quasi-Einstein semisymmetric hypersurfaces, Ann. Univ Sci. Bp. Eotvos Sect. Math. 41, 151–164 (1998)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Deszcz, R., Hotlos, M., Şentürk, Z.: On curvature properties of quasi-Einstein hypersurfaces in semi-Euclidean spaces. Soochow J. Math. 27(4), 375–389 (2001)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Ghanam, R., Thompson, G.: The holonomy Lie algebras of neutral metrics in dimension four. J. Math. Phys. 42(5), 2266–2284 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Guha, S.: On quasi-Einstein and generalized quasi-Einstein manifolds. Facta Univ. 3(14), 821–842 (2003)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Hall, G.S.: Symmetries and Curvature Structure in General Relativity. World Scientific, Singapore (2004)CrossRefzbMATHGoogle Scholar
  18. 18.
    Hall, G.S.: The geometry of 4-dimensional Ricci flat manifolds which admit a metric. J. Geom. Phys. 89, 50–59 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Hall, G.S., Wang, Z.: Projective structure in 4-dimensional manifolds with positive definite metrics. J. Geom. Phys. 62, 449–463 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Hall, G.S., Lonie, D.P.: Holonomy groups and spacetimes. Class. Quantum Grav. 17, 1369–1382 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Hinterleitner, I., Kiosak, V.A.: \(\phi ({\rm Ric})\)-vector fields in Riemannian spaces. Arch. Math. 44(5), 385–390 (2008)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Kırık, B., Özen Zengin, F.: Generalized quasi-Einstein manifolds admitting special vector fields. Acta Math. Acad. Paedagogiace Nyiregyhaziensis 31(1), 61–69 (2015)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Kobayashi, S., Nomizu, K.: Foundations of Differential Geometry, vol. 1. Interscience, New York (1963)zbMATHGoogle Scholar
  24. 24.
    O’Neill, B.: Semi-Riemannian Geometry. Academic Press, New York (1983)zbMATHGoogle Scholar
  25. 25.
    Özgür, C., Sular, S.: On some properties of generalized quasi-Einstein manifolds. Indian J. Math. 50(2), 297–302 (2008)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Shaikh, A.A., Jana, S.K.: On pseudo generalized quasi-Einstein manifolds. Tamkang J. Math. 39(1), 9–24 (2008)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Shaikh, A.A., Deszcz, R., Hotlos, M., Jelowicki, J., Kundu, H.: On pseudosymmetric manifolds. Publ. Math. Debr. 86(3–4), 433–456 (2015)CrossRefzbMATHGoogle Scholar
  28. 28.
    Schell, J.F.: Classification of four-dimensional Riemannian spaces. J. Math. Phys. 2, 202–206 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Walker, A.G.: On Ruse’s spaces of recurrent curvature. Proc. Lond. Math. Soc. 52, 36–64 (1950)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Wang, Z., Hall, G.S.: Projective structure in \(4\)-dimensional manifolds with metric of signature \((+, +, -, -)\). J. Geom. Phys. 66, 37–49 (2013)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Iranian Mathematical Society 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Arts and SciencesMarmara UniversityIstanbulTurkey
  2. 2.Department of Mathematics, Faculty of Science and LettersIstanbul Technical UniversityIstanbulTurkey

Personalised recommendations